Approximation by Positive Sublinear Operators

  • George A. Anastassiou
Part of the Studies in Systems, Decision and Control book series (SSDC, volume 147)


Here we study the approximation of functions by positive sublinear operators under differentiability. We produce general Jackson type inequalities under initial conditions. We apply these to a series of well-known Max-product operators. So our approach is quantitative by producing inequalities with their right hand sides involving the modulus of continuity of a high order derivative of the function under approximation. It follows Anastassiou, Coroianu, Gal (J. Comput. Anal. Appl. 12(2):396–406, 2010, [3]).


  1. 1.
    G. Anastassiou, Moments in Probability and Approximation Theory, Pitman Research Notes in Mathematics Series (Longman Group, New York, 1993)zbMATHGoogle Scholar
  2. 2.
    G. Anastassiou, Intelligent Computations: Abstract Fractional Calculus, Inequalities, Approximations (Springer, Heidelberg, 2018)CrossRefGoogle Scholar
  3. 3.
    G. Anastassiou, Approximation by Sublinear Operators (2017, submitted)Google Scholar
  4. 4.
    G. Anastassiou, L. Coroianu, S. Gal, Approximation by a nonlinear Cardaliagnet–Euvrard neural network operator of max-product kind. J. Comput. Anal. Appl. 12(2), 396–406 (2010)MathSciNetzbMATHGoogle Scholar
  5. 5.
    B. Bede, L. Coroianu, S. Gal, Approximation by Max-Product Type Operators (Springer, Heidelberg, 2016)CrossRefGoogle Scholar
  6. 6.
    G.G. Lorentz, Bernstein Polynomials, 2nd edn. (Chelsea Publishing Company, New York, 1986)zbMATHGoogle Scholar
  7. 7.
    T. Popoviciu, Sur l’approximation de fonctions convexes d’order superieur. Mathematica (Cluj) 10, 49–54 (1935)zbMATHGoogle Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Department of Mathematical SciencesUniversity of MemphisMemphisUSA

Personalised recommendations